Vol. 111, No. 1, 1984

Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Closed incompressible surfaces in complements of star links

Ulrich Oertel

Vol. 111 (1984), No. 1, 209–230
Abstract

A star link is constructed by plumbing bands with twists “according to a star graph”. In this paper the closed incompressible surfaces in most star link complements are determined. It is shown that Dehn surgery on star knots yields Haken manifolds in most cases, but also some non-Haken manifolds.

Mathematical Subject Classification 2000
Primary: 57M25
Milestones
Received: 27 January 1982
Revised: 21 May 1982
Published: 1 March 1984
Authors
Ulrich Oertel